Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
indigo84

wedding in 3 wks crisis

I posted this in the regimen products section on accident, and thought it might be better posted here:

I'm getting married on Nov. 25th. In high school I had very bad cystic acne on my back and face. I was put on accutane which cleared the problem for good, or so it seemed. I haven't had acne in almost five years. All I have are the scars on my face to remind me how bad it used to be. Until last week. My chin, the corner of my mouth, and part of my cheek just broke out overnight with big red bumps and a scattering of small whiteheads. I change my bedding regularly and wash my face twice a day with Alba Organics face wash. I know this is probably stress related, but still I'm freaking out. I found this website and immediately bought Neutrogena OTS and a gentle hypoallergenic moisturizer from the store and have been following Dan's Regimen religiously for the past week. The big red bumps have gone down but are leaving big dark spots on my chin and the whiteheads are actually multiplying, not to mention my skin is taking a while getting used to the bp so it's drying out and peeling like crazy. I'm just wondering if I should stick with this in hopes of improvement over the next three weeks, or will it get worse first??? ANY advice from ANYONE is really what I'm looking for. Please HELP!

Share this post


Link to post
Share on other sites

Personally, if you have a history of cystic acne, and you're getting them again, I might consider talking to a doctor about another round of Accutane. The Regimen takes a while to work, and it's not really designed for cystic acne. It's more for mild to moderate acne.

Cam >B)

Share this post


Link to post
Share on other sites

Go to a Derm. quick. If you have persistent/on-going acne, you should be on antibiotics or Accutane. Minocyline antibiotic works fairly quickly (within weeks). Also, you could ask about mild topicals (Retin A, Renova, etc.). Accutane is a wonder drug, and is used as a last resort if antibiotics don't give you the results... However, generally you break out when starting Accutane as it's pushing all the stored acne under your skin out. Really clears out the pores. Gives you super clear skin when it does it's business. I'm on Tane and love it.

Good luck and hope you can get your skin to be cooperating soon!

Yvette

Share this post


Link to post
Share on other sites

Thanks for your replies. The breakout that I am getting now is very minimal compared to the cysts that I used to get five years ago. It's mostly ugly inflamed little colonies of whiteheads, which is why I thought the regimen might help since it's not cystic. Unfortunately my financial situation (no benefits) won't allow for a visit to the dermatologist. I wish I could, let me tell you. But I've been doing the regimen for almost a week now and have noticed very slight improvement. I'm just about to up the bp a little bit. I guess I'll just have to stick with it and hope that it helps, or I'll just have to have that makeup-caked-on-top-of-acne look for my wedding. Such is life, right? Thanks everyone.

Share this post


Link to post
Share on other sites

DKR takes some time to work usually. Occasionally someone may clear up in a few weeks, but most people take months. Some people experience an initial purging, but my experience was that my breakouts continued as normal the first few months, but did not get worse.

The first month or two can be hard and you often have to rough out dryness, redness, and flaking. Probably not the look you want for your wedding, but makeup can do wonders no matter what.

Remember to moisturize really well & to slowly increase the BP so your skin can adjust more easily. Again, I can't emphasize how important moisturizing is! It will also really help when you go to apply makeup to have well hydrated skin. Try some jojoba oil and in a few weeks try a moisturizer with an aha; both can really help flakiness & dryness.

Also: don't pop those whiteheads! They'll heal better & leave less of a mark if you leave them alone.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×